Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

S-integer dynamical systems : periodic points.

Chothi, V. and Everest, G. and Ward, T. (1997) 'S-integer dynamical systems : periodic points.', Journal für die reine und angewandte Mathematik. = Crelles journal., 1997 (489). pp. 99-132.

Abstract

We associate via duality a dynamical system to each pair (R_S,x), where R_S is the ring of S-integers in an A-field k, and x is an element of R_S\{0}. These dynamical systems include the circle doubling map, certain solenoidal and toral endomorphisms, full one- and two-sided shifts on prime power alphabets, and certain algebraic cellular automata. In the arithmetic case, we show that for S finite the systems have properties close to hyperbolic systems: the growth rate of periodic points exists and the periodic points are uniformly distributed with respect to Haar measure. The dynamical zeta function is in general irrational however. For S infinite the systems exhibit a wide range of behaviour. Using Heath-Brown's work on the Artin conjecture, we exhibit examples in which S is infinite but the upper growth rate of periodic points is positive.

Item Type:Article
Full text:PDF - Accepted Version (385Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.1515/crll.1997.489.99
Record Created:12 Oct 2012 13:05
Last Modified:18 Mar 2014 16:45

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Usage statisticsLook up in GoogleScholar | Find in a UK Library